Polyethylene Glycol

Polyethylene glycol is a drug that belongs to the group called osmotic laxatives. It is occasionally used to treat constipation. It treats constipation by allowing stool to retain water, making it soft and easy to pass.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly suggest some curative measures for constipation.

Query: Hi doctor, I am following low carb diet of fewer than 1500 calories and facing constipation problem. Sometimes, I am bleeding while emptying the bowel. My stool is very hard and in groups of small pieces. Also, it comes very low in quantity. I am drinking 5 to 6 liters of water and having green leaf...  Read Full »


Dr. Ramesh Kumar S

Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Please do not worry. You can use the enema to relieve constipation, which is caused as a side effect of drugs. The principle of enema is to irritate the rectal mucosa which causes defecation. You can ask your gastroenterologist to prescribe you Polyethylene Glycol. Polyet...  Read Full »

I am not having proper bowel movements. What can help me?

Query: Hi doctor, I am a 30-year-old female. I do not have my bowel movements for few days. I was advised to take Cephalexin for E.coli present in my urine. My doctor advised me to take Ciprofloxacin. I do not have any side effects from these medications. But I have lower left abdominal cramps and it go...  Read Full »


Dr. Sandeep V Nair

General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I hope that you do not have these symptoms for a long time. Antibiotics can cause some amount of bowel upset. But mostly it causes diarrhea. I suggest you continue drinking plenty of water and avoid taking processed carbohydrates. Miralax or Polyethylene glycol is a...  Read Full »

My 7-year-old daughter has constipation for 50 days. How to help her?

Query: Hi doctor,My daughter is seven years old with a weight of 23 kilograms. She has mild blood in her stool for 50 days. Before 50 days, she had hard stools. I took her to a homeopathy doctor. She examined her and told it as fissures. She gave Sucral ano cream with homeopathy medicines. But till today, ...  Read Full »


Dr. Rakesh Radheshyam Gupta

Child Health Specialist, Paediatrician, Pediatric Allergy Asthma Specialist

Answer: Hi, Welcome to icliniq.com. You need to treat the root cause of this condition. Check the thyroid status and it can cause constipation. You can give Muout powder (Polyethylene Glycol) two scoops daily at night with a glass of water for a month. Continue to have sitz bath. I have gone through the i...  Read Full »

Which is the best option used to cure severe burping and bloating?

Query: Hi doctor, Currently, I have problems with constipation, bloating, burping, and stomach cramps. Before six weeks, I had trouble with acid reflux with coughing and had a sore voice in the morning with heartburn. I tried to cure the reflux by taking a low carb diet and consumed apple cider vinegar be...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I do not think that these problems will fit under a single diagnosis. You seem to have gastroesophageal reflux disease which causes acid reflux, sore throat, and altered voice. But it improves a lot after dietary modification. The symptoms of burping and flatulence occu...  Read Full »

Is it safe to take Miralax for a long time?

Query: Hello doctor, I wanted to know whether Polyethylene glycol 3350 (Miralax) is safe on a long run? I am having it for the last 25 days. Is it safe enough? I have a constipation problem and visited many gastroenterologists and tried many laxatives, but only Polyethylene glycol 3350 gave me relief. Bu...  Read Full »


Dr. Happykumar Kagathara

Medical Gastroenterologist, Surgical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I can understand your concern for abdominal symptoms. Yes, Miralax can cause symptoms similar to abdominal bloating in some patients, although it depends on the duration (that is the time since when it is taken) and the amount of dosage. The need of Mebeverine tablet fo...  Read Full »

What medicines to take for anal pain?

Query: Hello doctor, A few days back, I faced problem with digestion and constipation. I had frequent bowel movement. But, the stool became tight and I had to pressure it out. Now, I feel pain and inflammation in my rectum and it seems that there is some swelling inside. The irritation gets intensified as...  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. It appears that due to constipation you have developed the pain of the rectum. Relieve the constipation by taking non-irritative purgative. My favorite is Movicol (Polyethylene glycol) with one glass of water at bedtime for two to three weeks. Rule out other causes of con...  Read Full »

What laxative can be taken for constipation?

Query: Hi doctor, My mother, who is 80 years old, has diabetes, high BP and thyroid since last 15 years. She is under control with medicines. She has chronic constipation since last 30 years and uses different laxatives. In the past one year, her constipation has increased and even high doses of laxatives...  Read Full »


Dr. Ankur Jindal

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Chronic constipation in old age is common. She also has diabetes, which may also contribute to decrease in bowel movements. One should always rule out stool impaction in large bowel in elderly. My advice is ask her to take plenty of water, small frequent meals, low fat ...  Read Full »

I got bleach in my eye. What to do?

Query: Hi doctor, I got some bleach splash into my eye after dropping it on the floor. I have already rinsed it for 30 minutes and it is red. But I do not have pain. It feels dry, and it is not lubricating after all the rinsing.  Read Full »


Dr. Priyanka Agarwal

Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. Bleach is an acidic solution, and it has harmful effects on the eye. The good thing you did that you rinsed it with water, but sometimes it causes abrasion of the cornea, because of which you have redness and dryness. It is important to show a...  Read Full »

Had Polyethylene glycol before 40 days and alcohol before 7 days. Will I get any adverse reaction?

Query: Hi doctor, I was given with Polyethylene glycol for 40 days before undergoing endoscopy and colonoscopy procedures. I had symptoms of edema and consumed 200 ml of alcohol before seven days. Can I have possible adverse reactions?  Read Full »


Dr. Vedprakash Verma

General Medicine Physician, Internal Medicine Physician, General Practitioner, Family Physician

Answer: Hi, Welcome to icliniq.com. Please explain about the purpose for doing colonoscopy and endoscopy. Edema can occur due to many reasons. It can occur due to nutritional deficiency.  Read Full »

I had solar retinopathy in the past. Should I get my eyes checked frequently?

Query: Hello doctor, I had been diagnosed with solar retinopathy. I went for an eye exam and the OCT results came up great. However, I am worried about the prevalence of it popping up when I least expect it. The retina looks fine. Should I take heart in knowing that I am fine or be vigilant and continue...  Read Full »


Dr. Priyanka Agarwal

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. If the OCT (optical coherence tomography) and retina are fine, then there is no issue as a long-term effect is less likely. Also, an immediate effect is seen and the layers, particularly the photoreceptor layer is affected. In some percentage of patients, I have seen ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.